Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Has urinary catheter, having painful bowel movements. Suggestions

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
My husband has a urinary catheter for th next week, but is having trouble having a bowel movement. He says he is not constipated, but it is to painful. Any suggestions?
Posted Thu, 12 Dec 2013 in General Health
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Pain may be due to hemorrhoid,fissure,colitis etc. Detailed Answer: Hello Thanks for writing to XXXXXXX Bowel problems are very common after hospital admission.It is due to restricted mobility of the patient.Don't worry about this.He will be alright after discharge. He should be given fibrous diet. If he is not constipated then other causes of pain associated with bowel movement should be excluded.Pain may be due to hemorrhoid,fissure,colitis etc. He need proper clinical examination by surgeon and few investigations. Ultrasound of abdomen and stool(routine and microscopic)examination should be done for excluding the causes. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor